AF when in sinus rhythm: Hi Folks- I'm back... - AF Association

AF Association
17,293 members20,574 posts

AF when in sinus rhythm

Hi Folks-

I'm back. I was so touched by all of the kindness and support (as well as practical advice) which my first post generated, a bit of me is wondering whether I should quit while I'm ahead.

Except I do have another question...

I'm in sinus rhythm - but still feel far from tickity boo. I'm generally tired and a little bit nauseous, plus I get headaches much more frequently than I did before I first fell foul of this charming condition. I also find climbing a steep flight of stairs, or rushing for a bus, makes my heart pound and my head spin. Is this normal? I imagined that if you weren't out of rhythm, you'd be okay.

I have been struggling to get my drugs balance right, though, and that's led to a bout of gastritis and a stay in hospital, plus my last full episode of AF was only 14 days ago and that also saw me in hospital, too! Neither of these is likely to leave a person feeling totally unaffected I would imagine.

Further, I am aware that I remain extremely anxious - and perhaps this is playing a key role. Indeed, the one thing which hasn't really settled at all since diagnosis, is that. And that, in turn, affects my sleep and my ability to focus and concentrate. But I can't believe it's entirely responsible for the rocky health.

Could anyone advise, me please? And does it get any easier? I'm hoping, eventually, to get back to some cycling and tennis but I feel, currently that this is A LONG way off.

Thanks again for listening.

7 Replies
oldestnewest

Hello southwell :-) firstly please try not to be anxious and accept that you have AF and that it is a warning from your body to take care . Anxiety is one of the worse things for people with AF, when you are feeling anxious take a moment out and do some slow deep breathing.

You don't say what Meds you are on now, some have side effects like headache and nausea which in time your body may get used to. I had a month of headaches when I started on meds and they sudden stopped. I am well regulated at the moment and my AF is silent but I do get days when I feel very tired. I am aware that beta blockers slow down my heart rate and I don't push it taking my time on tired days.

Sleep is important too, once you can accept that you have AF and it really doesn't have to change your life too much you should sleep better and that will help you to feel better.

Reply

Thanks Doodle. Wise words...I'm on rivaroxaban at the moment and nothing else. Amioderone made me feel dreadful, as did bisoprolol and to a lesser extent diltiazem. But I gather even rivaroxaban can affect you.

But I hear you regarding anxiety and I'm determined to get a grip on it.

Reply

I do wonder about the side effects of the rivaroxaban. I had some similar side effects and my cardio advised me to stop taking it for 48 hours to see if they went - and they did, so I started on Pradaxa. But I definitely wouldn't do anything like this without the advice and supervision of a doctor.

Reply

If you definitely are in sinus rhythm then what you feel is no doubt a combination of the drugs your are on and anxiety. It does take some time to get the balance right and learn how you feel. It all takes time I'm afraid.

May I suggest that you actively deal with the anxiety issues we AFers all seem to suffer as a first priority either by seeking help or going the CBT /mindfullness route and then see how you feel. Don't be afraid to ask for help from your GP.

1 like
Reply

Hi southwell. Drugs such as beta blockers take time to get used to and tend to make us tired and wobbly. This in turn can fuel anxiety which starts off the viscious circle.

Are you breathing correctly? I found I used to either hold my breath or tighten my chest or worse, pant and breathe too quickly when my heart messed about.

You might also be having the odd ectopic beat which can add to the other feelings.

The main thing is to try and tackle the anxiety - time passing without attacks, breathing exercises, relaxation or short-term help from medication are all helpful. Tell your GP how you are affected and ask for his/her advice.

Things do get better as we learn to cope. Best wishes.

2 likes
Reply

Finvola - thank you. That gives me hope. And I'll call my GP on Monday.

1 like
Reply

I'm thinking if you had gastritis you may not have fully recovered. Also anxiety leads to overbreathing which would cause many of your symptoms - buildup of carbon dioxide in the system. Hope your GP helps.

1 like
Reply

You may also like...